Anaphylactoid reactions and nephrotic syndrome - A considerable risk during factor IX treatment in patients with haemophilia B and inhibitors: A report on the outcome in two brothers

Forskningsoutput: TidskriftsbidragArtikel i vetenskaplig tidskrift

Abstract

Anaphylaxis/anaphylactoid reactions have recently been reported after few treatments with factor IX concentrates in patients with haemophilia B at the same time as inhibitors to factor IX were demonstrated. In some of these cases nephrotic syndrome has appeared during immune tolerance induction (ITI) with high doses of factor IX concentrates. Gene deletions seem to be associated with a high risk of developing antibodies to factor IX. This report presents two brothers with deletion of 1 bp in exon f of the factor IX gene. Both showed anaphylactoid reactions and they were desensitized using slow i.v. injections of factor IX. At the time of anaphylaxis, inhibitors of factor IX in a low titre could be demonstrated. The elder brother responded well after a short time on ITI and has no spontaneous bleedings on regular prophylaxis although in a somewhat higher dose than expected. On the other hand, in spite of comparable regimens, the younger brother has so far been resistant to ITI. Moreover, during treatment with extremely high doses of factor IX concentrate he developed nephrotic syndrome which only slowly subsided after treatment with corticosteroids and withdrawal of factor IX.

Detaljer

Författare
Enheter & grupper
Externa organisationer
  • Skåne University Hospital
  • Karlstad Hospital
  • Sahlgrenska University Hospital
Forskningsområden

Nyckelord

Originalspråkengelska
Sidor (från-till)854-859
TidskriftHaemophilia
Volym4
Utgåva nummer6
StatusPublished - 1998
PublikationskategoriForskning
Peer review utfördJa